Worried

Hi. I was discharged last night following my first cyclophosphamide treatment on Wednesday. So this has been my first day back at home today.

The doctor who discharged me from the hospital has just called to say that my bloods on discharge were borderline abnormal in terms of white count and to ask if I was feeling ok. This has scared the life out of me. I have been asked to go to my GP on Monday morning to get bloods redone. I have a v slight cough but no temperature.

I'm now therefore terrified and am imagining all kinds of new symptoms. Can anyone advise/reassure whether this has even happened to them?

Thanks.

8 Replies

oldestnewest
  • Hi,

    Well it is normal to worry. I was on the look out for anything out of the ordinary when I first got home. My advice is to stay clear of any who is ill or has a cold. Remember that I said I had two treatment being postponed because the chemo had reduced my white blood cell count to below an level that was considered OK. This could be what happen to you.

    Rest as much as you can. Eat normally and see what happens when they do your bloods on Monday. If its is the chemo the white blood count will improve.

    Worrying will not help but I know it hard not too.

    My thoughts are with you Linda.

  • Thanks once again Jann. Having been ignored by the medical profession for so long, I'm now panicking that they are paying me too much attention and ringing me up! There's no pleasing me.

    I did have a slight dry cough last night and am a little hoarse (but have no temperature) so I'm assuming I don't need to contact anyone unless I start to feel ill or feverish?

  • I would rest but if you are all concerned then please contact someone. I now reasoned that I was better off not sitting in a waiting room as that almost certainly were sick people were. However if you get any other symptoms then call the hospital/GP. The weekend can be a little tricky. Next time you see your consultant ask him for his secretary number and if you can ring if your worried. I did. My consultant's secretary would pass him the message and he would give her the answer and she would call me. They were all just me worrying.

    Take care

  • Without knowing what the bloods abnormalities were it's not a good idea to speculate on them until they are done again. Your cyco treatment can give side effects don't forget.

    Keep a close eye on temperature, when my Mum was on cyclophosphamide she had a spiking temperature which I picked up with our own thermometer. She felt well though, I think because high doses of steroid can make you feel high, like euphoria. Her high temperature was the only sign that she had a serious infection.

    If you have a chest infection that can push your white blood cell count up really high, there are loads of possibilities, but if you feel well, eat and drink normally and don't have a temperature then try not to worry. It's a long slog for some through cyclo treatment so I hope it goes well for you.

  • Without knowing what the bloods abnormalities were it's not a good idea to speculate on them until they are done again. Your cyco treatment can give side effects don't forget.

    Keep a close eye on temperature, when my Mum was on cyclophosphamide she had a spiking temperature which I picked up with our own thermometer. She felt well though, I think because high doses of steroid can make you feel high, like euphoria. Her high temperature was the only sign that she had a serious infection.

    If you have a chest infection that can push your white blood cell count up really high, there are loads of possibilities, but if you feel well, eat and drink normally and don't have a temperature then try not to worry. It's a long slog for some through cyclo treatment so I hope it goes well for you.

  • hi i always felt terrible on the night after cyclo. The best advice an on call doc gave me was just rest and watch rubbish telly and try not to worry. Your body has been given quite a strong treatment. If you do start to feel worse though do ring 111 or your emeregency gp.

  • Thanks for the advice Katie. I was sick this morning (just after my pills!) but spoke to the doctor and he reassured me a little. I've been taking the anti sickness pills today and actually feel a little better. I've just got to stop Dr Googling now and reading about dreadful prognoses!

  • Hi my partner is on the 5th round of cyclophosphamide he had a blood transfusion after the first dose and started to feel better in the next couple of days with getting his strength back . He had the 2nd and 3rd treatment with no side effects but on the 4th treatment he had a strange reaction a few hours after having treatment started to get a temperature which went up to 39.9.He didn't feel sick just felt very tired and his whole body was burning up . We contacted our doctor who then inturn spoke to a doctor at Poole hospital who he knows and it was suggested that he had antibiotics as it might be an infection they wanted to be safe than sorry after wards as its taken a long time to get where he is now . The strange thing is he had a terrible nights sleep we both did lol but the next day felt ok in him self temperature was back to normal. He has just had the 5th treatment on Friday and the same again happened but this time we were expecting it so it wasn't so much of a shock or worry the only difference is we havnt asked for antibiotics this time as were in preparation for the new round of treatment which starts before the 6th treatment finishes . I must add I had one very ill partner for about 16 weeks who we didn't know was going to pull through it was the worst time of our lives the good thing is his kidneys have improved and are working brilliantly he has gone back to work full time we are getting our lives back on track and are celebrating our 2nd anniversary of being together on Monday believe me I didn't think we were going to get there but we did . Im so proud to be Garys partner and proud of how he has come back to health in leaps and bounds still a long way to go but light at the end of the tunnel thanks to the great doctors at Poole hospital in Dorset . Good luck with your treatment and the best thing is to keep smiling and keep laughing we take the micky out of each other all the time it helps through the bad times which we had .

You may also like...